Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What causes delayed periods after taking I-pill?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
hi.. i had ecotopic pregnancy in the year 2011.. it has been 3 n husband dont want baby this year... my periods date is estimate between 25-28...we had intercourse on 1st feb...we use condom but this time condom got tore...i was affraid but i took ipill with 5-6 hours... today i did home pregnancy test and was negative...but i still not got my periods... plz suggest !!
Posted Tue, 25 Mar 2014 in Women's Health
Answered by Dr. Rhea Chanda 26 minutes later
Brief Answer: hormonal imbalance Detailed Answer: Hello, After taking ipill you should have got withdrawal bleeding within 3weeks. If you havent then its due to hormonal imbalance. If the home pregnancy test is negative, then pregnancy can be ruled out. Wait another week or so. If you dont get your period, then see a doctor for medicines to get your period.
Above answer was peer-reviewed by
Follow-up: What causes delayed periods after taking I-pill? 7 minutes later
can u plz suggest me medicine to get my periods?? n plz also let me know as i should not worry for ecotopic pregnancy? do ecotopic pregnancy show positive results in home test?
Answered by Dr. Rhea Chanda 9 minutes later
Brief Answer: wait and watch Detailed Answer: Firstly, in ectopic pregnancy, urine test will show positive also. Having said that, there is always a higher chance of repeat ectopic after the first one. Before taking any medicines, pregnancy has to be ruled out. If you have had a bleed after taking ipill, then we need to find out why. Wait another 7- 10 days. Repeat the pregnancy test if you dont get any bleeding. Rule out ectopic with an ultrasound. If all is negative then you will need medicine to get your period. This is likely to be due to an hormonal imbalance. Tab deviry 10 mg twice a day for 5 days.
Above answer was peer-reviewed by
Follow-up: What causes delayed periods after taking I-pill? 5 minutes later
i have not got bleed after taking's home pregnancy test was also wat you suggest should i take the medicine you mentioned here or i should wait for few more days???
Answered by Dr. Rhea Chanda 7 minutes later
Brief Answer: wait Detailed Answer: Dont take it yet. Wait and watch like i have suggested above. Repeat the test after 10 days. Then do an ultrasound. Only then take the medicine i prescribed. Give your menses to come naturally.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor